Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

June 25, 2021Benton County, Missouri

NWS Springfield, MO issued this special weather statement at Jun 25, 2021, 5:44 PM CDT for Benton County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 5:44 PM CDT (22:44 UTC)
Expired
Jun 25, 2021, 6:15 PM CDT
In force
31 min
Issued by
NWS Springfield, MO

County Benton County, MO

The radar

The Pleasant Hill radar (KEAX), 101 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1974 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
2.2
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted.

249 
WWUS83 KSGF 252244
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
544 PM CDT Fri Jun 25 2021
 
MOZ055-252315-
Benton MO-
544 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON COUNTY UNTIL 615
PM CDT...

At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lincoln, or 13 miles southeast of Windsor, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Lincoln...                        Cole Camp...
Crockerville...                   Mora...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Missouri. A Severe Thunderstorm Watch also remains in effect
until 1100 PM CDT for central Missouri.

LAT...LON 3853 9307 3835 9307 3835 9308 3833 9308
      3838 9343 3851 9342 3851 9330 3854 9329
TIME...MOT...LOC 2243Z 271DEG 22KT 3845 9329 

$$

Schaumann

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:38 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 25, 3:38 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
338 PM CDT Fri Jun 25 2021

.SHORT TERM...(This evening through Saturday)
Issued at 238 PM CDT Fri Jun 25 2021

A unstable airmass is in place across the region this afternoon.
South winds were continuing to bring moisture into the area from
the Gulf of Mexico on unobstructed flow. A stalled/stationary
front was stretched out across eastern Kansas and across west
central and central Missouri.

This stalled front is currently the focus for storm development
with strong to severe storms ongoing along the boundary. Strong to
severe storms may develop southward from the ongoing convection and
slide southward into the Ozarks this evening and into tonight.
With ample lift and CAPE available storms that do become severe
would be capable of producing hail to the size of half dollars and
damaging wind gusts to 60 mph.

The stalled front is expected to sag south slightly tonight into
overnight. As this occurs, storms will continue to develop moving
along the front and spread southward into the region. A Flash
Flood Watch has been issued for the 7pm to 7am period. Rainfall
amounts from 2-3 inches are expected with locally higher amounts
possible.

As most of the region will remain south of the stalled front,
overnight lows will remain rather warm. Some locations may only
cool into the middle 70s. For some locations this may be near
record high low temperatures.

Rain and storms will continue into and through most of the day
Saturday as the stalled front remains in place and the upper level
pattern changes very little. With the extensive cloud cover
expected, temperatures will only climb into the 80s.

.LONG TERM...(Saturday Night through Friday)
Issued at 238 PM CDT Fri Jun 25 2021

The overall upper level and surface pattern will change little
Sunday and into the middle of next week. This will allow for
showers and thunderstorms to continue through Wednesday or
Thursday. Through the week, rainfall from 2 to 5 inches will be
possible with daily totals around in inch with locally higher
amounts.

Cloud cover an rain will help keep temperatures in check through
next week. In general, temperatures will be around 80 to the
middle 80s, or about 10 degrees below normal for this time of
year.

High pressure and dry weather may come late next week into next
weekend but that remains a week away.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1236 PM CDT Fri Jun 25 2021

Cloud cover across the region will remain VFR except where showers
or isolated storms develop. Expectations are for Storm development
north of the areas terminals this evening into the overnight
hours. Through this evening, a few showers may occur but will be
isolated at best.

Cloud cover is expected to increase tonight with showers and
storms moving south into the Joplin and Springfield areas after
midnight. As this occurs MVFR ceilings will move into those
terminal areas with showers and storms. Where rain does occur,
visibilities may be affected as well.

Surface winds will be gusty but remain out of the south this
afternoon and again by late morning on Saturday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 7 PM CDT this evening through Saturday
     morning for MOZ055>058-066>069-077>080-088-089.

KS...Flash Flood Watch from 7 PM CDT this evening through Saturday
     morning for KSZ073-097-101.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Hatch
Hazardous weather outlook, Jun 25, 3:07 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
307 PM CDT Fri Jun 25 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
307 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated flooding risk.
  Limited lightning risk.
  Limited Excessive Heat Risk.

DISCUSSION...

Heat indicies this afternoon will be near 100 for some locations
across the Ozarks. Especially where the sun can break through the
clouds.

Thunderstorms continue to develop across eastern Kansas and west
central Missouri along a stalled front into this evening and
through the overnight. This activity will then track slowly
southeast deeper into the Ozarks region.

Some storms could become strong to severe and produce large hail
up to the size of half dollars and wind gusts to 60 mph.

Rainfall amounts of 2 to 3 inches with locally higher amounts
are expected. High hourly rainfall rates, with some storms could
also lead to localized flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Several chances for thunderstorms will occur from Saturday
through Thursday. A stationary frontal boundary is expected to
linger across the region for an extended period of time, becoming
a focus for rain and thunder. Severe weather will be possible the
next few days, while repeated rainfall could lead to areas of
flooding into next work week.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed later today or tonight for areas
 mainly along and north of Interstate 44.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Special weather statement, Jun 25, 5:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
544 PM CDT Fri Jun 25 2021

MOZ055-252315-
Benton MO-
544 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON COUNTY UNTIL 615
PM CDT...

At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lincoln, or 13 miles southeast of Windsor, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Lincoln...                        Cole Camp...
Crockerville...                   Mora...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Missouri. A Severe Thunderstorm Watch also remains in effect
until 1100 PM CDT for central Missouri.

LAT...LON 3853 9307 3835 9307 3835 9308 3833 9308
      3838 9343 3851 9342 3851 9330 3854 9329
TIME...MOT...LOC 2243Z 271DEG 22KT 3845 9329

Schaumann

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:57 AM CDTRiver Flood WatchSGFBates, Vernon12 hr
Jun 25, 8:57 AM CDTRiver Flood WatchSGFVernon11 hr
Jun 25, 2:35 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 24 more4 days
Jun 25, 4:52 PM CDTSevere Thunderstorm WarningSGFBenton53 min
Jun 25, 8:57 AM CDTRiver Flood WatchSGFBourbon8 hr
Jun 25, 4:55 PM CDTRiver Flood WarningSGFBourbon59 hr

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.